Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 539, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 2019, 7:37 AM CDT for Kingfisher County, Logan County, Oklahoma County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2019, 7:37 AM CDT (12:37 UTC)
- Expired
- Jun 9, 2019, 8:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Kingfisher County, OK, Logan County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 60 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.6 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:42 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 9, 6:42 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 642 AM CDT Sun Jun 9 2019 .AVIATION... TAFs 0912/1012... A small cluster of strong to marginally severe storms are moving southward across north central Oklahoma early this morning. Additional development to the south is likely this morning, mainly along and north of an outflow boundary. The storms will likely impact at least PNC/OKC/OUN. Mainly VFR ceilings are expected within and around the storms, but heavy rainfall could lower visibility to below 3 miles. A strong cold front will also bring a wind shift to all TAF sites by late afternoon. Strong gusty northerly winds can be expected behind the front, along with MVFR ceilings. The wind should decrease during the evening and overnight, and ceiling heights will increase to VFR. && .PREV DISCUSSION... /issued 342 AM CDT Sun Jun 9 2019/ DISCUSSION... MCS currently tracking southeastward across south-central Kansas will be the main focus in the short term ahead of a cold front that will cross the area today. Warm mid level temperatures across western Oklahoma will likely keep convection focused across the eastern half of the area as the MCS continues to progress southward. Intensity has been trending downward over the past hour or so and models suggest this trend may continue through the morning as instability wanes. Still, isolated strong wind gusts will be possible as the system treks across northeastern portions of the area. The line will likely bring more heavy rainfall to already saturated soils so localized flooding will also be a concern. Redevelopment of storms may occur along and south of any outflow boundary left behind from morning convection, most likely across southern Oklahoma this afternoon, although the exact location and overall chance of redevelopment is still uncertain at this time. One thing that is certain is that the airmass behind the cold front will be much cooler and drier than is normal for this time of year. In fact, temperatures this afternoon may struggle to stay above 60 degrees across northwestern Oklahoma, which combined with a brisk north wind and lingering cloud cover will likely make it feel rather chilly. Wind speeds may approach wind advisory criteria across our western zones but will hold off on an advisory for now as gusts over 40 mph appear to be more isolated than common for today. The drier airmass and cooler north winds will continue through Tuesday keeping temperatures below average under continued northwest flow aloft. Normally northwest flow this time of year would signal chances for overnight MCS activity but with moisture being wiped out by the cold front all the way to the Gulf of Mexico, any convection forming up in Colorado or Kansas will likely struggle to maintain itself into our area. Models do suggest some rain chances will return by Tuesday night along another cold front but again the lack of moisture suggests the severe threat will be minimal at this time. By Thursday night into Friday moisture return and a strengthening low level jet should bring slightly better chances for thunderstorm activity, especially for western portions of the area. Uncertainty then increases into next weekend as the latest GFS tries to stall a cold front across the area with unsettled conditons while the ECM is slower with the front leaving most of the area dry. Went with the slower solution for now as the GFS is a major deviation from its previous runs. Ware && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 79 58 76 56 / 60 20 0 10 Hobart OK 81 57 77 57 / 20 20 0 10 Wichita Falls TX 89 62 78 59 / 30 30 0 10 Gage OK 70 49 75 54 / 20 10 0 10 Ponca City OK 77 55 77 56 / 70 10 0 0 Durant OK 89 64 79 60 / 40 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jun 9, 4:08 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 408 AM CDT Sun Jun 9 2019 OKZ004>048-050>052-TXZ083>090-100915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 408 AM CDT Sun Jun 9 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A marginal risk for severe storms exists across northern and central Oklahoma as a complex of storms moves across these areas this morning. Strong gusty winds and perhaps small hail will be possible with these storms. A slight risk for severe storms exists across far southern Oklahoma and portions of western North Texas as additional storms may develop this afternoon with a risk for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There are low thunderstorm chances Monday through Friday of next week. Severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 9, 5:42 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
542 AM CDT Sun Jun 9 2019
OKZ006-007-091115-
Alfalfa OK-Grant OK-
542 AM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa and northwestern
Grant Counties Until 615 AM CDT...
AT 538 AM CDT, a strong thunderstorm was located 5 miles north of
Amorita, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3676 9765 3676 9834 3698 9855 3700 9854
3700 9778
TIME...MOT...LOC 1038Z 319DEG 31KT 3700 9829
WareSpecial weather statement, Jun 9, 6:15 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 615 AM CDT Sun Jun 9 2019 OKZ006-007-012-091145- Garfield OK-Alfalfa OK-Grant OK- 615 AM CDT Sun Jun 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield... southeastern Alfalfa and southwestern Grant Counties Until 645 AM CDT... AT 611 AM CDT, a strong thunderstorm was located 4 miles northeast of Great Salt Plains Lake, moving southeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Medford, Pond Creek, Kremlin, Jet, Nash, Hillsdale, Jefferson and Great Salt Plains Lake. LAT...LON 3661 9834 3688 9824 3685 9769 3648 9776 TIME...MOT...LOC 1111Z 319DEG 31KT 3677 9812 Ware
Special weather statement, Jun 9, 6:23 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 623 AM CDT Sun Jun 9 2019 OKZ006-011-012-091200- Major OK-Garfield OK-Alfalfa OK- 623 AM CDT Sun Jun 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...western Garfield and southeastern Alfalfa Counties Until 700 AM CDT... AT 621 AM CDT, a strong thunderstorm was located near Goltry, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Enid, Helena, Waukomis, Lahoma, Ringwood, Drummond, Goltry, Meno, Carrier, Vance Air Force Base and North Enid. LAT...LON 3643 9838 3662 9833 3650 9780 3622 9792 TIME...MOT...LOC 1121Z 285DEG 24KT 3651 9821 Ware
Special weather statement, Jun 9, 7:05 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
705 AM CDT Sun Jun 9 2019
OKZ011-012-018-091230-
Major OK-Garfield OK-Kingfisher OK-
705 AM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield and northern Kingfisher Counties Until 730 AM CDT...
AT 701 AM CDT, a strong thunderstorm was located 4 miles northwest of
Bison, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3620 9761 3616 9765 3616 9767 3615 9768
3593 9793 3614 9821 3617 9821 3617 9825
3620 9829 3644 9812
TIME...MOT...LOC 1201Z 306DEG 26KT 3622 9796
SIXSpecial weather statement, Jun 9, 7:24 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
724 AM CDT Sun Jun 9 2019
OKZ012-018-019-025-091315-
Garfield OK-Kingfisher OK-Oklahoma OK-Logan OK-
724 AM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...eastern
Kingfisher...northeastern Oklahoma and Logan Counties Until 815 AM
CDT...
AT 720 AM CDT, a strong thunderstorm was located 6 miles west of
Lovell, moving southeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Guthrie, Kingfisher, Hennessey, Crescent, Cashion, Dover, Cedar
Valley, Marshall, Mulhall, Cimarron City, Fairmont, Meridian,
Douglas, Lovell, Seward and Navina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3617 9746 3602 9735 3599 9735 3600 9734
3572 9714 3573 9791 3608 9799 3638 9768
TIME...MOT...LOC 1220Z 310DEG 34KT 3604 9775
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:42 AM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Jun 9, 6:15 AM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Jun 9, 6:23 AM CDT | Special Weather Statement | OUN | Garfield | 37 min |
| Jun 9, 7:05 AM CDT | Special Weather Statement | OUN | Kingfisher | 25 min |
| Jun 9, 7:12 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Major | 3 hr |
| Jun 9, 7:24 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 51 min |
| Jun 9, 7:42 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more | 3 hr |
| Jun 9, 7:48 AM CDT | Special Weather Statement | OUN | Oklahoma | 42 min |
| Jun 9, 7:51 AM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher, Logan, Major | 3 hr |
| Jun 9, 7:55 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Oklahoma | 3 hr |
| Jun 9, 7:56 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 49 min |
| Jun 9, 8:11 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 8:23 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 52 min |
| Jun 9, 8:28 AM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jun 9, 8:28 AM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Jun 9, 8:37 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Jun 9, 8:41 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 24 min |
| Jun 9, 8:42 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher | 3 hr |
| Jun 9, 8:45 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jun 9, 8:45 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 9, 8:59 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 46 min |
| Jun 9, 9:04 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 116 min |
| Jun 9, 9:12 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 48 min |
| Jun 9, 9:15 AM CDT | Special Weather Statement | OUN | Grady, McClain | 30 min |
| Jun 9, 9:24 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 36 min |
| Jun 9, 9:32 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain | 3 hr |
| Jun 9, 9:39 AM CDT | Areal Flood Advisory | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 4 hr |
| Jun 9, 9:44 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Murray, Pontotoc and 3 more | 61 min |
| Jun 9, 9:47 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 118 min |
| Jun 9, 9:49 AM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Jun 9, 9:57 AM CDT | Special Weather Statement | OUN | Murray | 33 min |
| Jun 9, 10:13 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 47 min |
| Jun 9, 10:17 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc, Stephens | 43 min |
| Jun 9, 10:29 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, McClain, Murray, Stephens | 4 hr |
| Jun 9, 10:43 AM CDT | Areal Flood Warning | OUN | Garfield, Kingfisher, Logan, Major | 3 hr |
| Jun 9, 10:52 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 3 more | 5 hr |
| Jun 9, 10:52 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Jefferson, Johnston, Love, Marshall and 3 more | 68 min |
| Jun 9, 10:58 AM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Kingfisher, McClain, Oklahoma | 3 hr |
| Jun 9, 11:05 AM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| Jun 9, 11:25 AM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Jun 9, 11:57 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Love, Marshall | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.